Alert archive / New York / Frost Advisories in 2012
Frost Advisory 10, NWS Albany, NY
NWS Albany, NY issued this frost advisory at Sep 19, 2012, 4:22 AM EDT for 4 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Sep 20, 2012, 2:00 AM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2012, 4:22 AM EDT (08:22 UTC)
- In effect from
- Sep 20, 2012, 2:00 AM EDT
- Expired
- Sep 20, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Warren County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 67 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 675 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
227 WWUS71 KALY 190822 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 422 AM EDT WED SEP 19 2012 MAZ001-NYZ032-033-042-082-083-VTZ013>015-192100- /O.NEW.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 422 AM EDT WED SEP 19 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY. * LOCATIONS...NORTHERN HERKIMER...HAMILTON...WARREN...BENNINGTON...WINDHAM AND NORTHERN BERKSHIRE COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...33 TO 36 DEGREES. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
824 WWUS71 KALY 191931 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 331 PM EDT WED SEP 19 2012 MAZ001-NYZ032-033-042-082-083-VTZ013>015-200400- /O.CON.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 331 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * LOCATIONS...NORTHERN HERKIMER...HAMILTON...WARREN... BENNINGTON...WINDHAM AND NORTHERN BERKSHIRE COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
253 WWUS71 KALY 192327 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 727 PM EDT WED SEP 19 2012 MAZ001-NYZ032-033-042-082-083-VTZ013>015-201300- /O.CON.KALY.FR.Y.0010.120920T0600Z-120920T1300Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 727 PM EDT WED SEP 19 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM EDT THURSDAY... * LOCATIONS...NORTHERN HERKIMER...NORTHERN FULTON...HAMILTON...WARREN...BENNINGTON...WINDHAM AND NORTHERN BERKSHIRE COUNTIES. * HAZARDS...AREAS OF FROST. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT INTO THURSDAY MORNING. * IMPACTS...NEAR FREEZING TEMPERATURES AND AREAS OF FROST WILL DAMAGE UNPROTECTED CROPS AND TENDER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
730 WWUS71 KALY 201302 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 902 AM EDT THU SEP 20 2012 MAZ001-NYZ032-033-042-082-083-VTZ013>015-201415- /O.EXP.KALY.FR.Y.0010.000000T0000Z-120920T1300Z/ NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN- NORTHERN FULTON-SOUTHEAST WARREN-BENNINGTON-WESTERN WINDHAM- EASTERN WINDHAM- INCLUDING THE CITIES OF...PITTSFIELD...NORTH ADAMS...ATWELL... BIG MOOSE...EAGLE BAY...MCKEEVER...NOBLEBORO...NORTHWOOD... OLD FORGE...SPECULATOR...WARRENSBURG...NORTHVILLE...MAYFIELD... GLENS FALLS...WEST GLENS FALLS...BENNINGTON...JACKSONVILLE... NEWFANE...BRATTLEBORO...WEST BRATTLEBORO...BELLOWS FALLS 902 AM EDT THU SEP 20 2012 ...FROST ADVISORY HAS EXPIRED... TEMPERATURES HAVE WARMED INTO 40S SO THE FROST HAS ENDED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this frost advisory went out at Sep 19, 2:01 AM EDT, 2 hours 21 minutes earlier.
Area forecast discussion, Sep 19, 2:01 AM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 201 AM EDT WED SEP 19 2012 .SYNOPSIS... A COLD FRONT WILL SLIDE EAST OF THE REGION OVERNIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST ON WEDNESDAY AND DOMINATE OUR WEATHER THROUGH THE END OF THIS WEEK. ANOTHER STRONG COLD FRONT IS EXPECTED TO IMPACT THE REGION DURING THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... AS OF 115 AM...THE COLD FRONT WAS MOVING EAST ACROSS THE WESTERN NEW ENGLAND ZONES AND WILL BE OUT OF THE ALY FORECAST AREA BEFORE 300 AM. STILL SCT TO NUMEROUS SHOWERS ACROSS THE REGION BEHIND THE FRONT...SO WILL CONTINUE WITH CHANCE POPS OVER MOST OF NY...AND LIKELY POPS FOR ANOTHER HOUR OR TWO OVER WESTYERN NEW ENGLAND. HAVE ADJUSTED HOURLY TEMP GRIDS TO ACCOUNT FOR CURRENT CONDITIONS AND TRENDS. .PREV DISCUSSION... ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN A TENTH OF INCH MOST PLACES...EXCEPT UP TO A QUARTER TO HALF AN INCH OVER WESTERN NEW ENGLAND. TEMPERATURES WILL TURN COOLER BEHIND THE FRONT...DROPPING INTO THE 50S OVERNIGHT...UPPER 40S ADIRONDACKS. NO CHANGES IN THE OVERNIGHT LOWS. && .SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY NIGHT/... WEDNESDAY WILL SEE HIGHS IN THE 60S...ONLY 50S ACROSS THE MOUNTAIN. IT MIGHT BE COOL ENOUGH FOR SOME LAKE EFFECT LIGHT SHOWERS OR SPRINKLES...SO SLIGHT POPS CONTINUE OVER THE MOHAWK VALLEY/ADIRONDACKS. OTHERWISE IT WILL BE DRY AND BRISK WITH A MOSTLY SUNNY SKY. IT TURNS DOWNRIGHT CHILLY WEDNESDAY NIGHT WITH A CLEAR SKY AND DIMINISHING WIND. IT LOOKS CHILLY ENOUGH FOR FROST/FREEZE ISSUES ACROSS OUR NORTHERN AREAS. THESE HAVE BEEN HIGHLIGHTED IN THE GRIDS AS OVERNIGHT LOWS DIP TO NEAR FREEZING. WE WILL CONTINUE TO MENTION IN OUR HAZARDOUS WEATHER OUTLOOKS. FROM THE CAPITAL REGION AND POINTS SOUTH...LOOK FOR LOWS AROUND 40. THURSDAY LOOKS MOSTLY SUNNY AS HIGH PRESSURE SLIDES TO OUR SOUTH. IT LOOKS MOSTLY SUNNY WITH HIGHS MAINLY IN THE 60S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... HIGH CONFIDENCE FORECAST AS THE 12Z ECMWF/GFS/AND CMC ARE IN GOOD AGREEMENT. THE EXTENDED FORECAST BEGINS WITH OUR AREA SANDWICHED BETWEEN A COLD FRONT IN THE OHIO VALLEY...AND A WEAK LOW WELL TO OUR EAST. THEREFORE WE FEEL OUR WEATHER WILL REMAIN DRY WITH AT LEAST SOME SUNSHINE. THE SLOW MOVING COLD FRONT...AND A DIGGING TROUGH ALOFT...COULD BRING SOME SHOWERS TO THE REGION...MAINLY SATURDAY AFTERNOON INTO SUNDAY. PWAT VALUES LOOK TO CLIMB...BUT NOT ESPECIALLY HIGH...GENERALLY TOPPING OUT NEAR 1.5 INCHES SATURDAY AFTERNOON AND EVENING. EITHER WAY THIS SYSTEM WILL HAVE LESS GULF OF MEXICO MOISTURE TO WORK WITH THAN TODAY/S SYSTEM. THEREFORE WE ARE NOT EXPECTING A LOT OF RAIN WITH THIS SYSTEM AND PROBABLY NO WASHOUTS. AN UPPER LEVEL TROUGH WILL REMAIN OVER THE NORTHEAST INTO MONDAY WITH A SLIGHT CHANCE OF SHOWERS PERSISTING ACROSS THE HIGHER TERRAIN. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... A STRONG COLD FRONT CONTINUES TO MOVE EASTWARD ACROSS ERN NY AND WRN NEW ENGLAND THIS MORNING. HIGH PRESSURE WILL BUILD IN FROM THE OHIO VALLEY DURING THE AFTERNOON...AND CREST OVER THE NORTHEAST TONIGHT. A MIXTURE OF VFR/HIGH MVFR CIGS CONTINUE ACROSS THE TAF SITES THE NEXT FEW HOURS WITH THE BATCH OF SHOWERS WITH THE COLD FRONT. EXPECT ALL THE TAF SITES /KGFL...KALB...KPSF...AN KPOU/ TO RISE TO VFR LEVELS TOWARDS 12Z. VFR CONDITIONS WILL PREVAIL FROM THE LATE MORNING THROUGH THE AFTERNOON WITH JUST A FEW-SCT CUMULUS AROUND. THE WINDS WILL SHIFT TO W/NW AT ALL THE SITES BTWN 06Z-08Z AT 7-15 KTS WITH A FEW GUSTS AROUND 25 KTS AT KALB...AND KPSF. THE WINDS WILL CONTINUE FROM THE N/NW IN THE LATE MORNING THROUGH THE AFTERNOON AT AROUND 10 KTS. EXPECT LIGHT TO CALM WINDS AFT 23Z WITH THE SFC HIGH BUILDING IN. OUTLOOK... WED NIGHT-FRI...VFR. NO SIG WX. SAT NIGHT-SUN...VFR. CHC -SHRA WITH MVFR CIGS. && .FIRE WEATHER... THE HEAVY RAIN WILL MOVE OF OUR REGION OVERNIGHT. IN ITS WAKE MUCH DRIER WEATHER ON WEDNESDAY WITH RH VALUES DROPPING INTO THE 30S AND 40S (HIGHER TERRAIN) BY AFTERNOON. DRY WEATHER WITH NORMAL DIURNAL TRENDS (HI RH AT NIGHT/LOW BY DAY) WILL CONTINUE INTO THURSDAY AND FRIDAY. && .HYDROLOGY... WE ENDED UP WITH A LOT MORE RAIN THAN WE FORECASTED...3 INCHES IN AND AROUND THE CAPITAL DISTRICT...AND OVER 6 INCHES TO OUR SOUTHWEST. THERE WAS FLASH FLOODING AND EVEN A FEW RIVERS CAME OUT OF THEIR BANKS (LIKE PRATTSVILLE) FOR THE FIRST TIME THIS YEAR! ADDITIONAL SCATTERED SHOWERS WILL BE MUCH LIGHTER AND SHOULD HAVE NO ADDITIONAL IMPACT ON OUR WATERSHED. THEY WILL BE ALL BUT GONE WEDNESDAY (EXCEPT FOR MAYBE SOME LAKE EFFECT SPRINKLES). OTHERWISE...DRY WEATHER WILL HOLD THROUGH FRIDAY. THE NEXT CHANCE OF RAIN LOOKS LIKE SATURDAY INTO SUNDAY WITH GENERALLY LIGHT AMOUNTS OF QPF. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...HWJIV/GJM NEAR TERM...HWJIV/GJM SHORT TERM...HWJIV LONG TERM...HWJIV AVIATION...WASULA FIRE WEATHER...HWJIV HYDROLOGY...
Hazardous weather outlook, Sep 18, 10:43 PM EDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1043 PM EDT TUE SEP 18 2012 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-191100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1043 PM EDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 8:20 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 55 min |
| Sep 18, 8:43 PM EDT | River Flood Warning | ALY | Greene, Schoharie | 3 hr |
Nearby
Frost Advisories in New York, 2012Frost Advisories in Vermont, 2012Frost Advisories in Massachusetts, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.